Yes, I have taken Fluoroquinolone Ciprofloxacin. What now?

by Brenda
(South Africa)

Hi Joshua. (Years after taking Ciprofloxacin) I am 45 and have been struggling with recurring joint pain in a number of joints for 5 years. It started with my left hand, pins and needles, soft tissue pain when crocheting (so I am no longer able to).


Was sent to a neuro to check if it was carpal tunnel. Negative. Eventually elbow and shoulder affected as well. Neuro suggested it may be a pinched nerve in cervical spine, but I decided not to go for an MRI because the soft tissue pain did not correlate for me. Fast forward to today...

My left shoulder and knee have again been killing me for the last 2 months. A week ago I tore a tendon at the MCP joint of my middle finger, just by trying to hold up my fingers while teaching addition to my grade 1 class.

Initially I could not get these fingers to go up at all, it was like they were paralyzed, and I was confused that I had to even make it a conscious effort as opposed to thinking/willing it and it just happens.

The doctor was flummoxed as to how I could do this much damage with no real physics involved (force, velocity, etc) and still is. However, she said it's just a coincidence that all my joint issues are on the left, and they are all isolated and not related.

In my own search for answers, I am so grateful to have come across your site. Yes, I took Fluoroquinolone (Ciprofloxacin) at around the time that this started. I had been on and off of steroids/cortisone for 3 years for inflammatory bowel issues before and after that (I've now read that this increases the risk of tendon issues being caused by the Fluoroquinolone).

My question is...what do I do from here? How do I treat or resolve this?

Some other medical info, in case you need it:

I was severely anaemic for a number of years but finally seem to have gotten that back to normal by Jan this year. I currently have low vitamin D and have just finished my 2nd month of 50 000 I/u per week. I have high cholesterol and elevated oestrogen levels (some humdinger cysts on my ovary) for which I was given progesterone at the beginning of Feb.

Due back at the doc in 2 weeks. I am not active enough (because it causes severe pain) and take comfort in eating unhealthy, sweet delights.

I am not overweight, I was underweight until about Sept last year then suddenly and quickly picked up a LOT of weight - apparently a combination of low vit D and high oestrogen? (too much sugar?)

Thanks so much for your amazing holistic approach and wonderful site!



---



Joshua Answers:

Hello Brenda.

If you've taken a fluoroquinolone like Ciprofloxacin and have joint pain, torn tendon(s), pins and needles, etc, then you need to get to work as soon as possible to reverse the negative factors the Cipro caused in your body.

1. Get the Fluoroquinolone Toxicity Solution program (formerly 'The Levaquin Tendonitis Solution').

It describes why you have side effects and what to do about them, and includes a forum Kerri and I run to work with people on the program.


2. If you're taking 50,000i.u. of Vit D per week, that's probably 'prescription Vit D', which is D2.

D2 raises levels but confers little to no benefits.

So were I you (if it is D2 you're taking) I'd switch to D3 and start over.


3. Lack of movement, lots of sugar, out of whack hormone levels, yep, that'll cause some weight gain.

Obviously I can tell you to stop the sugar, but it would be better for you on all levels for me to tell you to get to work on decreasing pain levels and getting your body back towards a functional status.




Related: Here's a big list of fluoroquinolones: List Of Quinolones And Fluoroquinolones



----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.
-----------------------




Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert
www.TendonitisExpert.com








Click here to post comments

Return to Ask The Tendonitis Expert .